Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Jackson, KY

April 27, 2016Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2016, 5:18 PM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 5:18 PM EDT (21:18 UTC)
Expired
Apr 27, 2016, 5:41 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WUUS53 KJKL 272118
SVRJKL
KYC199-203-272200-
/O.NEW.KJKL.SV.W.0011.160427T2118Z-160427T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
518 PM EDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 600 PM EDT

* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  BEE LICK...OR 14 MILES EAST OF LIBERTY...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...BOONE...MARETBURG...OTTOWA...WABP...HIATT...BURR...RENFRO
  VALLEY...WELLHOPE...ORLANDO...QUAIL...HANSFORD...SNIDER...LAKE LINVILLE...
  MUELLERSVILLE...LEVEL GREEN...ROUNDSTONE...BANDY...WILDIE AND
  WOODSTOCK.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 55 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
      3747 8438 3750 8435 3752 8436 3754 8435
      3753 8430 3752 8430 3751 8426 3721 8427
      3722 8474
TIME...MOT...LOC 2118Z 265DEG 18KT 3733 8466 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
2 follow-up statements
579 
WWUS53 KJKL 272130
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT WED APR 27 2016

KYC199-203-272200-
/O.CON.KJKL.SV.W.0011.000000T0000Z-160427T2200Z/
PULASKI KY-ROCKCASTLE KY-
530 PM EDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTH CENTRAL PULASKI AND NORTHWESTERN ROCKCASTLE COUNTIES...

AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEE LICK...OR
13 MILES WEST OF MOUNT VERNON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...BOONE...MARETBURG...OTTOWA...WILDIE...HIATT...BURR...RENFRO
VALLEY...BROMO...ORLANDO...QUAIL...SPIRO...SNIDER...CONWAY...INDIAN LAKES
PARK...GUM SULPHUR...BEE LICK...LAKE LINVILLE...HUMMEL AND MUELLERSVILLE.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 58 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
      3747 8438 3750 8435 3752 8436 3754 8435
      3753 8430 3752 8430 3751 8426 3733 8427
      3728 8466
TIME...MOT...LOC 2129Z 265DEG 18KT 3734 8459 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
624 
WWUS53 KJKL 272141
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT WED APR 27 2016

KYC199-203-272150-
/O.CAN.KJKL.SV.W.0011.000000T0000Z-160427T2200Z/
PULASKI KY-ROCKCASTLE KY-
541 PM EDT WED APR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PULASKI AND
NORTHWESTERN ROCKCASTLE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
      3747 8438 3750 8435 3752 8436 3754 8435
      3753 8430 3752 8430 3751 8426 3733 8427
      3728 8466
TIME...MOT...LOC 2140Z 265DEG 18KT 3735 8452 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:38 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 27, 3:38 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT WED APR 27 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT WED APR 27 2016

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
EASTERN KENTUCKY THIS AFTERNOON AND EVENING AND DURING THE
OVERNIGHT PERIOD. BASED ON THE LATEST MODEL DATA...AND RADAR
IMAGERY FROM AROUND THE REGION...IT APPEARS THAT SHOWERS AND
STORMS WILL MOVE ACROSS THE AREA IN WAVES THROUGH TOMORROW
MORNING. A WESTWARD MOVING COLD FRONT WILL BE WHAT BRINGS US OUR
PRECIPITATION OVER THE NEXT 12 TO 18 HOURS. WITH INSTABILITY AND
WIND SHEAR LIMITED...ANY THUNDERSTORMS THAT OCCUR SHOULD BE OF THE
GARDEN VARIETY. ONCE THE FRONT MOVES THROUGH THE AREA EARLY
THURSDAY MORNING...THE SHOWERS AND STORMS WILL GRADUALLY TAPER OFF
FROM WEST TO EAST. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL
LINGER THURSDAY AND THURSDAY NIGHT. THE LAST FEW SHOWERS SHOULD BE
OUT OF THE AREA BY AROUND DAWN ON FRIDAY...IF NOT SOONER. WINDS
WILL REMAIN LIGHT AND GENERALLY OUT OF THE SOUTH OR SOUTHWEST
THROUGH TOMORROW EVENING...AND WILL SHIFT TO THE WEST THURSDAY
NIGHT AFTER THE FRONT HAS PASSED BY.

TEMPERATURES DURING THE SHORT TERM PERIOD ARE EXPECTED TO REMAIN
WELL ABOVE NORMAL FOR THE TIME OF YEAR...ESPECIALLY DURING THE DAY
ON THURSDAY...WHEN WE COULD SEE HIGHS TOP OUT AROUND 80 DEGREES.
OVERNIGHT LOWS ARE FORECAST TO BOTTOM OUT AROUND 60 TONIGHT...AND
IN THE LOW TO MID 50S TOMORROW NIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 338 PM EDT WED APR 27 2016

THE EXTENDED PORTION OF THE FORECAST BEGINS ON FRIDAY IN THE MIDDLE
OF AN ACTIVE AND PROGRESSIVE PATTERN. AT THIS TIME...WE WILL
BE UNDER A BREAK IN THE ACTIVE WEATHER AS A SHORTWAVE RIDGE
PASSES OVERHEAD THROUGH THE DAY ON FRIDAY. IN THIS ACTIVE PATTERN
THE NEXT FEATURE TO IMPACT THE REGION WILL BEGIN ON SATURDAY. AT
THIS TIME ANOTHER LOW DEVELOPS OVER THE CENTRAL PLAINS AS A
SHORTWAVE EJECTS INTO THE MIDWEST AND OH VALLEY REGION FOR THE
WEEKEND. HEADING INTO THE NEW WEEK...NUMEROUS SHORTWAVES WILL
TRACK ACROSS THE UPPER OH VALLEY AND LOWER GREAT LAKES REGION
BRINGING UNSETTLED WEATHER FOR THE WEEKEND.

CLOSER TO THE SURFACE...WE BEGIN ON SATURDAY WITH ANOTHER WARM FRONT
IN PLACE ACROSS THE NORTH JUST LIKE THE LAST SYSTEM...BUT SET
UP WITH THIS FEATURE SEEMS FARTHER NORTH. EAST KENTUCKY BEING IN
THE WARM SECTOR THROUGH THE WEEKEND WILL LEAVE
WARM...MOIST...AND UNSTABLE CONDITIONS THROUGH THE WEEKEND WITH A
LACK OF FORCING...SIMILAR TO THE PREVIOUS SCENARIO. WITH
THIS...SATURDAY AND SUNDAY SEEM TO FEATURE A DIURNAL LIKE TREND
WITH THE MAX CHANCE OF THUNDERSTORMS DURING THE HEAT OF THE DAY
AND LIKELY JUST MARGINAL OR STRONG STORMS AT THE VERY MOST
EXPECTED. AS WELL...WITH ANY CLOUD COVER THAT LINGERS WITH
PREVIOUS STORMS WILL TAKE AWAY FROM THE ALREADY LACK OF
INSTABILITY. FRONTAL PASSAGE WITH THIS SYSTEM LOOKS TO OCCUR
SUNDAY NIGHT WITH SHOWERS CONTINUING INTO MONDAY. ANY CHANCE OF
STRONGER STORMS LOOK TO HOLD OFF UNTIL WITH OR JUST AHEAD OF THE
FRONT. AFTER THIS...WILL RESULT IN A COOL DOWN WITH TEMPERATURES
A BIT BELOW NORMAL FOR THE LAST 2 DAYS OF THE EXTENDED.

MODELS LOOK TO BE SOMEWHAT IN AGREEMENT THROUGH MUCH OF THE
EXTENDED BUT THE GFS DRIES OUT THE AREA TOWARDS THE END OF THE
EXTENDED WITH THE EURO KEEP PRECIP AROUND FOR THE ENTIRE PERIOD.
THIS WAS DISPLAYED AS WELL WITH THE ALL MODEL BLEND ON MONDAY AND
TUESDAY KEEPING PRECIP OVER THE AREA. ANOTHER DISTURBANCE TAKES A
MORE SOUTHERLY TRACK INTO THE LOWER MS VALLEY FOR MONDAY INTO
TUESDAY BRINGING A SLIGHT CHANCE OF PRECIP INTO THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 140 PM EDT WED APR 27 2016

THE AIRPORTS AROUND EASTERN KENTUCKY WILL EXPERIENCE PERIODS OF
SHOWERS AND THUNDERSTORMS...ALONG WITH CORRESPONDING MVFR
CONDITIONS...THROUGH OUT THE TAF PERIOD. DURING TIMES WHEN NO
SHOWERS OR STORMS ARE AFFECTING A PARTICULAR TAF SITE...VFR
CONDITIONS SHOULD PREVAIL. THE CLOUDS AND PRECIPITATION WILL BE
MOST WIDESPREAD THROUGH AROUND 10Z ON THURSDAY. AFTER THAT...THE
SHOWERS AND STORMS ARE EXPECTED TO GRADUALLY TAPER OFF. WINDS WILL
BE LIGHT AND VARIABLE IN GENERAL...WITH STRONGER GUSTIER WINDS
ACCOMPANYING ANY SHOWERS AND STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AR
LONG TERM...SHALLENBERGER
AVIATION...AR
Hazardous weather outlook, Apr 27, 3:38 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT WED APR 27 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
338 PM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL AFFECT THE REGION THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL AFFECT THE REGION AT TIMES FROM THURSDAY
THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/SHALLENBERGER

In the hours before

Special weather statement, Apr 27, 3:46 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT WED APR 27 2016

KYZ084-085-272045-
WHITLEY-MCCREARY-
346 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WHITLEY...MCCREARY...

AT 344 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MARSHES
SIDING...OR NEAR WHITLEY CITY...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WHITLEY CITY...BEULAH HEIGHTS...WIBORG...KRUPP...CUMBERLAND FALLS S.P....
BLUE HERON...MARSHES SIDING...HONEYBEE...CLIO...GOLDBUG...PARKERS LAKE...
DUCKRUN...STEARNS AND PINE KNOT.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 15 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3664 8456 3676 8463 3695 8438 3679 8415
TIME...MOT...LOC 1944Z 230DEG 20KT 3676 8455

SHALLENBERGER
Special weather statement, Apr 27, 4:13 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT WED APR 27 2016

KYZ079-080-084>086-116-272115-
LAUREL-KNOX-WHITLEY-CLAY-MCCREARY-PULASKI-
413 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...KNOX...
WHITLEY...CLAY...MCCREARY...PULASKI...

AT 412 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WILTON...OR 8
MILES WEST OF BARBOURVILLE...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...MANCHESTER...DORTHAE...VOX...GREEN
ROAD...CLATE...BUSH...BLACKWATER...GIRDLER...MOORE HILL...SPRULE...
COTTONGIN...BERTHA STATION...SUTTONS MILL...KING...EMMANUEL...HAVEN AND
PORTERSBURG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 3 AND 29.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 13 AND
39.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 2 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED MINOR FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3699 8455 3724 8372 3709 8354 3708 8355
      3705 8354 3704 8355 3701 8351 3699 8352
      3694 8351 3695 8359 3694 8357 3691 8358
      3689 8362 3670 8410
TIME...MOT...LOC 2012Z 230DEG 18KT 3685 8403

GREIF
Special weather statement, Apr 27, 5:01 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT WED APR 27 2016

KYZ068-069-079-080-114-116-272200-
JACKSON-ROCKCASTLE-LAUREL-OWSLEY-CLAY-PULASKI-
501 PM EDT WED APR 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...
ROCKCASTLE...LAUREL...OWSLEY...CLAY...PULASKI...

AT 500 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 9 MILES NORTHEAST
OF LIBERTY...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BOONEVILLE...BOONE...WANETA...HAZEL PATCH...DONARO...
PARROT...JEP HILL...WELCHBURG...JOHNETTA...CHESTNUTBURG...COLLINGSWORTH...
ROYRADER...TRAVELLERS REST...SAND SPRINGS...COOKSBURG...LAKE LINVILLE...
EGLON AND MUELLERSVILLE.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 49 AND 72.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8445
      3747 8438 3753 8435 3753 8430 3751 8426
      3752 8420 3754 8419 3755 8391 3749 8383
      3749 8375 3752 8373 3751 8368 3717 8369
      3727 8467
TIME...MOT...LOC 2100Z 265DEG 13KT 3739 8478

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:13 PM EDTSpecial Weather StatementJKLBath47 min
Apr 26, 8:20 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Montgomery, Rowan115 min
Apr 26, 9:06 PM EDTAreal Flood AdvisoryJKLBath, Rowan114 min
Apr 26, 9:08 PM EDTSpecial Weather StatementJKLPowell37 min
Apr 26, 11:05 PM EDTSpecial Weather StatementJKLBath, Estill, Fleming, Jackson, Lee, Menifee and 6 more40 min
Apr 26, 11:32 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Estill, Jackson, Lee, Menifee and 5 more43 min
Apr 26, 11:38 PM EDTSpecial Weather StatementJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle and 1 more22 min
Apr 26, 11:59 PM EDTSpecial Weather StatementJKLClay, Jackson, Knox, Laurel, McCreary, Owsley and 2 more31 min
Apr 27, 12:12 AM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Morgan, Wolfe33 min
Apr 27, 12:40 AM EDTSpecial Weather StatementJKLElliott, Johnson, Martin35 min
Apr 27, 12:44 AM EDTSpecial Weather StatementJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 1 more31 min
Apr 27, 1:12 AM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Martin, Pike63 min
Apr 27, 1:41 AM EDTSpecial Weather StatementJKLHarlan34 min
Apr 27, 3:46 PM EDTSpecial Weather StatementJKLMcCreary59 min
Apr 27, 4:13 PM EDTSpecial Weather StatementJKLClay, Knox, Laurel, Whitley62 min
Apr 27, 5:01 PM EDTSpecial Weather StatementJKLJackson, Owsley, Rockcastle59 min
Apr 27, 5:38 PM EDTSpecial Weather StatementJKLPulaski67 min
Apr 27, 5:39 PM EDTSpecial Weather StatementJKLPulaski66 min
Apr 27, 6:12 PM EDTSpecial Weather StatementJKLRockcastle63 min
Apr 27, 6:19 PM EDTSevere Thunderstorm WarningJKLPulaski41 min
Apr 27, 7:30 PM EDTSpecial Weather StatementJKLMcCreary60 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.